Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

July 6, 2019Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 6, 2019, 3:08 PM EDT for Saint Lucie County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2019, 3:08 PM EDT (19:08 UTC)
Expired
Jul 6, 2019, 3:45 PM EDT
In force
37 min
Issued by
NWS Melbourne, FL

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

206 
WWUS82 KMLB 061908
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Sat Jul 6 2019
 
FLZ059-061945-
St. Lucie FL-
308 PM EDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE COUNTY
UNTIL 345 PM EDT...

At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tradition, moving northwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port Saint Lucie, Fort Pierce, Saint Lucie West, Tradition and
Carlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead 
to localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2721 8050 2739 8060 2745 8041 2721 8032
TIME...MOT...LOC 1907Z 156DEG 9KT 2725 8041 

$$

15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:47 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 6, 2:47 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
247 PM EDT Sat Jul 6 2019

.DISCUSSION...
Tonight-Sunday...Scattered to numerous showers with embedded
lightning storms will continue into late afternoon with activity
diminishing in coverage with loss of heating this evening. Sly
winds remain a favorable mechanism for transport of deep moisture
Nwd into the region. The main concerns will be for occasional
lightning and brief heavy rainfall, along with wind gusts of 40
mph in any developed/stronger cells. For Sunday, will keep a
continuation forecast in place with numerous showers and embedded
storms developing by early afternoon. Westerly component to storm
level steering will favor the eastern side of the peninsula for
mid to late afternoon activity along with measurable rains over
many areas.

from prev disc...

Monday-Friday...Models continue to show a wet pattern through
much of next week. The surface Atlantic Ridge will be pushed
further south and east of central Florida, and a broad area of low
pressure is still forecast to develop across the Southeast. This
low will meander and slowly drift south from its origins in the
Southern Appalachians towards the Florida panhandle as the week
progresses. Most model soundings also indicate a deep moist
airmass will remain in place over the peninsula with PWATs running
above normal in the 2.00"-2.10" range. Rain chances will be
around 50-70 percent each day, and some shower and storm activity
is likely to linger into the evening hours - though dissipating
after sunset. The east coast sea breeze will develop on Sunday and
Monday, but likely not develop beyond that due to deeper
southwesterly flow. Showers and lightning storms will form by
early afternoon along the west coast sea breeze, then push east
across the peninsula from mid afternoon through the evening.

The main threat that will accompany daily storms is dangerous cloud
to ground lightning strikes. Localized rainfall amounts of 2-3
inches are possible at any given location due to slow storm motion
combined with a saturated environment. Minor flooding of low lying
areas, ditches, streams, and culverts will be possible. Expect
mostly cloudy to cloudy skies, particularly in the afternoon, with
high temperatures near normal values in the low 90s. Heat Index
values will peak between 100-105 each day. While this is normal for
this time of year, folks working/doing activities outdoors should
take plenty of breaks and stay hydrated. Overnight lows will settle
near the mid 70s each night.

Broad low pressure expected to emerge over the NE Gulf past the
middle of the week. NHC has added the feature to outlooks and will
have to be watched for influence upstream on rainfall chances
either direct, or indirect for the latter part of the week.

&&

.AVIATION...
Scattered to numerous showers and storms will continue
to develop through mid to late afternoon, producing variable and
gusty winds and tempo IFR/MVFR conditions. As convection weakens
areas of light to moderate rain with occasional cloud to ground
lightning strikes will likely linger into the evening, but rain
chances expected to generally end by midnight.

&&

.MARINE...
Tonight and Sunday...Showers and storms should show some night
time activity over the marine area and persist into Sunday
morning. Other than winds and seas higher near storms, conditions
over the waters remain favorable with seas 2-3 ft and winds no
greater than 12-15kts.

Monday-Wednesday...Winds will become mostly offshore Monday and
continue that way through much of the week. A moderate breeze will
develop with winds up to 15 knots over the Gulf Stream. Seas will
generally be 2-3 feet, though the far offshore waters north of
the Cape may see up to 4 feet. Monday-Wednesday expect daily
rounds of afternoon showers and lightning storms moving offshore
due to southwest winds. The main threat with these storms will be
dangerous cloud to ground lightning strikes, and an occasional
wind gust to 34 knots or greater.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  88  73  92 /  50  60  30  50
MCO  74  89  74  93 /  50  60  30  60
MLB  74  88  71  90 /  40  60  40  60
VRB  73  87  71  90 /  40  60  40  60
LEE  75  88  74  93 /  40  60  20  50
SFB  74  88  74  94 /  50  60  30  50
ORL  74  89  75  93 /  50  70  30  60
FPR  71  86  71  90 /  30  50  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

JP/MRV/DKW
Hazardous weather outlook, Jul 6, 1:46 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
146 PM EDT Sat Jul 6 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070015-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
146 PM EDT Sat Jul 6 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Expect an increase in lightning storms with inland movement
of the east coast sea breeze. Developing storms will drift
to the North to Northeast at around 10 mph. Storms will become
more numerous over the inland counties with some movement
toward the east coast late in the day and during the evening.

Any stronger storms which develop through mid to late afternoon
and evening will be capable of producing frequent cloud to ground
lightning strikes, brief wind gusts to around 50 mph, and
rainfall rates in excess of two inches per hour. Cease outdoor
activities and move indoors if thunder is heard or at the first
sign of threatening skies.

.FLOOD IMPACT...
Slow movement of storms may result in heavy rainfall accumulations
and minor flooding of low spots, intersections and traditionally
flood prone locations. Make sure to use lower beam headlights and
reduce speed on roadways.

.EXCESSIVE HEAT IMPACT...
Afternoon temperatures in the low 90s will combine with light
winds and high humidity to generate peak Heat Indices between 96
and 102 degrees across east central Florida today. If you will be
outside, be sure to stay hydrated with water and take frequent
rest breaks indoors.

.RIP CURRENT IMPACT...
Ocean conditions will generate a MODERATE risk of life-threatening
rip currents along the beaches of east central Florida. The
threat will be highest through mid morning and again between 2:30
PM and 9:00 PM due to tidal effects. To reduce your chance of
being caught in a rip current, always swim within sight of a
lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms will be capable of producing wind gusts up to 40
knots over marine areas including larger inland lakes, and
especially over the interior counties late today following the
collision of sea breezes. Be prepared to seek safe harbor well
before a storm approaches your area.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Expect increasing afternoon and evening shower and thunderstorm
coverage through the end of next week. The main storm threats will
continue to be deadly cloud to ground lightning strikes, gusty
winds and local heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate if
needed. Please report any rainfall amounts of 2 inches or more, or
any flooding of roads or property to the National Weather Service
in Melbourne.

TES/JP

In the hours before

Special weather statement, Jul 6, 1:39 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
139 PM EDT Sat Jul 6 2019

FLZ041-141-061830-
Coastal Volusia FL-Inland Volusia FL-
139 PM EDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 230
PM EDT...

At 138 PM EDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Deltona, moving north at 10 mph. An additional
strong storm was developing 4 miles west of Daytona Beach.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and New Smyrna
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2943 8109 2909 8091 2885 8105 2891 8122
      2927 8116 2927 8115 2929 8115 2942 8113
      2942 8111
TIME...MOT...LOC 1738Z 195DEG 8KT 2895 8113

15
Special weather statement, Jul 6, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
308 PM EDT Sat Jul 6 2019

FLZ059-061945-
St. Lucie FL-
308 PM EDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE COUNTY
UNTIL 345 PM EDT...

At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tradition, moving northwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port Saint Lucie, Fort Pierce, Saint Lucie West, Tradition and
Carlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2721 8050 2739 8060 2745 8041 2721 8032
TIME...MOT...LOC 1907Z 156DEG 9KT 2725 8041

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:13 PM EDTSpecial Marine WarningMLB62 min
Jul 6, 1:39 PM EDTSpecial Weather StatementMLBVolusia51 min
Jul 6, 3:18 PM EDTSpecial Weather StatementMLBOrange27 min
Jul 6, 3:35 PM EDTSpecial Weather StatementMLBFlagler40 min
Jul 6, 4:05 PM EDTSpecial Weather StatementMLBSeminole40 min
Jul 6, 4:50 PM EDTSpecial Weather StatementMLBOrange, Osceola55 min
Jul 6, 5:33 PM EDTAreal Flood AdvisoryMLBOsceola57 min
Jul 6, 6:07 PM EDTSpecial Marine WarningMLB53 min
Jul 6, 6:12 PM EDTSpecial Weather StatementMLBOrange48 min
Jul 6, 6:48 PM EDTSpecial Marine WarningMLB57 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.